Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 3, 2004, 5:57 PM MDT for Doña Ana County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 5:57 PM MDT (23:57 UTC)
- Expired
- Jun 3, 2004, 7:00 PM MDT
- In force
- 63 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 53 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 12.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 3928 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 032357 SVRELP NMC013-040100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 554 PM MDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DONA ANA COUNTY IN NEW MEXICO INCLUDING THE CITIES OF...UNIVERSITY PARK...LAS CRUCES * UNTIL 700 PM MDT * AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CLUSTER MOVING INTO THE LAS CRUCES NEW MEXICO VICINITY. THESE STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WITH LOW VISIBILITIES FROM BLOWING DUST. PERSONS IN THE PATH OF THESE STORMS MUST TAKE SHELTER IN A STRONG BUILDING IMMEDIATELY. * OTHER LOCATIONS IN THE WARNING INCLUDE DONA ANA...MESQUITE...RADIUM SPRINGS...WHITE SANDS AND ORGAN STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3208 10712 3209 10650 3267 10648 3273 10715 $$ ROGASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:04 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 3, 1:04 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 104 PM MDT THU JUN 3 2004 SYNOPSIS... MOISTURE HAS MOVED IN FROM THE EAST AND THAT WILL COMBINE WITH DAYTIME HEATING TO GIVE US SCATTERED SHOWERS TONIGHT AND FRIDAY. THE WEEKEND WILL SEE A MIX OF CLOUDS AND SUN WITH TEMPERATURES BACK ABOVE NORMAL. NEXT WEEK WILL CONTINUE SUNNY AND WARM WITH TEMPERATURES AT OR ABOVE NORMAL THROUGH THE MIDDLE PART OF WEEK. DISCUSSION... A LARGE COMPLEX OF THUNDERSTORMS OVER THE TEXAS PANHANDLE LAST NIGHT FORCED A LARGE OUTFLOW BOUNDARY ACROSS ALL OF THE SOUTHERN NEW MEXICO. THAT OUTFLOW BOUNDARY HAS BROUGHT IN A FAIR AMOUNT OF MOISTURE WITH DEWPOINTS IN THE EASTERN PART OF THE CWA RUNNING IN THE LOWER 50S AND MOST OF THE REST OF THE AREA WITH DEWPOINTS IN THE 40S. THE OUTFLOW BOUNDARY HAS MADE IT ALL THE WAY OUT TO ARIZONA BORDER AND MAYBE A LITTLE INTO ARIZONA. SO NOW WE HAVE TWO WEATHER ELEMENTS READY TO BATTLE IT OUT OVER THE AREA. ON THE THUNDERSTORM SIDE OF THINGS WE HAVE PLENTY OF MOISTURE AT THE SURFACE...WE HAVE VEERING WINDS AND WE HAVE PLENTY OF HEAT TO WARM THE GROUND WITH. ON THE NO THUNDERSTORM SIDE OF THINGS WE ARE SITTING RIGHT UNDER THE AXIS OF THE UPPER HIGH. A WEAK SUBSIDENCE INVERSION IS LOCATED JUST A LITTLE ABOVE 500 MB ON THE 12Z KEPZ SOUNDING. I DO THINK WE WILL SEE SOME THUNDERSTORMS THIS EVENING IN THE LOWLANDS THEY JUST MIGHT NOT BE AS NUMEROUS WITH THE UPPER HIGH TRYING TO KEEP A LID ON THINGS. THE MODELS ALSO AGREE THAT THERE WILL BE SOME THUNDERSTORMS IN THE LOWLANDS. THERE MAY NOT BE AS MANY THUNDERSTORMS AS THERE OTHERWISE COULD BE...BUT THOSE THAT DO FORM COULD BE ON THE STRONG SIDE OF THINGS. STRONG WINDS AND HAIL BEING THE BIGGEST THREAT THIS EVENING. FRIDAY THINGS DONT CHANGE MUCH SO IVE KEPT THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST...THOUGH IVE REDUCED THEM BACK TO ISOLATED WORDING. DRIER AIR WILL WORK IN FOR THE WEEKEND WHICH WILL HELP US SLOWLY TO CLEAR OUT AND OUR TEMPERATURES WILL CREEP BACK ABOVE NORMAL. THE FIRST PART OF NEXT WEEK LOOKS LIKE MORE OF THE SAME WITH PLENTY OF SUN AND TEMPERATURES RUNNING A LITTLE ABOVE NORMAL. THE ONE FLY IN THE OINTMENT IS THAT THE GFS IS TRYING TO SWING SOME MOISTURE UP IN OUR DIRECTION ON TUESDAY ON THE BACK SIDE OF A BIG HIGH OVER THE MIDWEST. RIGHT NOW IM NOT GETTING TOO EXCITED ABOUT THAT...IT IS STILL JUNE AFTER ALL...BUT IT DOES BEAR SOME WATCHING. PRELIMINARY NUMBERS... EL PASO BB 071/096 069/100 068 41100 ALAMOGORDO BB 067/095 064/099 063 41100 LAS CRUCES BU 068/095 065/099 064 41100 CLOUDCROFT BB 046/070 046/073 044 41100 TRUTH OR CONSEQUENCES BU 068/095 065/098 064 41100 SILVER CITY BU 057/089 056/091 055 31100 DEMING BU 068/097 065/099 064 31100 LORDSBURG BU 068/097 065/100 064 31100 SIERRA BLANCA BB 066/092 063/096 062 41100 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 15 BRICE
Hazardous weather outlook, Jun 3, 11:00 AM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT THU JUN 3 2004 NMZ022>025-030>032-TXZ055-056-040030- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- 1100 AM MDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS MAY BE STRONG WITH WIND GUSTS TO 50 MPH AND 1/2 INCH SIZE HAIL. THE BEST CHANCE FOR THUNDERSTORMS WILL BE TO THE EAST OF THE RIO GRANDE. OUT WEST...ESPECIALLY IN THE GILA THE CONCERN WILL BE FOR DRY LIGHTNING. .DAYS TWO THROUGH SEVEN... GENERALLY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ON FRIDAY AFTERNOON AND EVENING GENERALLY EAST OF THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 3, 4:45 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 445 PM MDT THU JUN 3 2004 NMZ032-TXZ055-032340- EL PASO TX-SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ANTHONY...CANUTILLO...EL PASO...FABENS... FORT BLISS...LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SOCORRO... SUNLAND PARK AND UNIVERSITY PARK 445 PM MDT THU JUN 3 2004 ...STRONG THUNDERSTORMS MOVING INTO SOUTHERN DONA ANA COUNTY NEW MEXICO... AT 440 PM A SMALL CLUSTER OF THUNDERSTORMS WAS MOVING INTO SOUTHERN DONA ANA COUNTY NEW MEXICO ALONG HIGHWAY 9 JUST WEST OF SANTA TERESA. THESE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. THE STRONG WINDS MAY PRODUCE BLOWING DUST WITH VISIBILITIES UNDER A MILE. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A STRONG BUILDING. HAZARDOUS DRIVING CONDITIONS MAY ALSO OCCUR IN AREAS OF BLOWING DUST.
Special weather statement, Jun 3, 5:37 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 537 PM MDT THU JUN 3 2004 NMZ032-TXZ055-040030- EL PASO TX-SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ANTHONY...CANUTILLO...EL PASO...FABENS... FORT BLISS...LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SOCORRO... SUNLAND PARK AND UNIVERSITY PARK 537 PM MDT THU JUN 3 2004 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN DONA ANA COUNTY NEW MEXICO AND WESTERN EL PASO COUNTY TEXAS... AT 530 PM AN INCREASING AREA OF THUNDERSTORMS WAS MOVING INTO SOUTH CENTRAL DONA ANA COUNTY NEW MEXICO AND EXTREME WESTERN EL PASO COUNTY TEXAS. THE STORMS WERE MOVING INTO THE VICINITY OF WEST EL PASO AND ALONG INTERSTATE 10 NEAR THE TOWNS OF ANTHONY...VADO AND MESQUITE. THE STORMS MAY PRODUCE SMALL HAIL...CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH. THE STRONG WINDS WILL PRODUCE BLOWING DUST AND SAND WITH VISIBILITIES UNDER A MILE IN A FEW AREAS. PERSONS IN THE PATH OF THESE STORMS MUST TAKE SHELTER IMMEDIATELY. DRIVERS SHOULD BE PREPARED TO STOP QUICKLY OR PULL OVER IN AREAS OF BLOWING DUST AND SAND. ROGASH
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.